Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 2, NWS San Francisco Bay Area, CA

February 15, 20116 counties in California

NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 15, 2011, 5:41 PM PST for 6 counties in California. It took effect at Feb 16, 2011, 7:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 5:41 PM PST (01:41 UTC)
In effect from
Feb 16, 2011, 7:00 AM PST
Expired
Feb 16, 2011, 1:45 PM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 1.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2011-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2011-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WHUS46 KMTR 160141
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
541 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY FROM SONOMA COUNTY SOUTHWARD THROUGH
MONTEREY COUNTY ON WEDNESDAY...

CAZ006-505-509-529-530-160630-
/O.NEW.KMTR.SU.Y.0002.110216T1500Z-110217T1000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
541 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 2
AM PST THURSDAY.


* WAVES AND SURF: WAVE HEIGHTS WILL BUILD BETWEEN 14 AND 17 FEET
  WITH BREAKING WAVES TO 20 FEET POSSIBLE ALONG AREA BEACHES.

* TIMING: THE HIGHEST WAVES WILL BEGIN TO ARRIVE AROUND SUNRISE
  WEDNESDAY...LEADING INTO THE MID-MORNING HIGH TIDE CYCLE. THE
  SECOND HIGH TIDE WILL OCCUR JUST BEFORE MIDNIGHT.

* IMPACTS: THE COMBINATION OF LARGE SWELLS IN EXCESS OF 15
  FEET...HIGH TIDAL CYCLES AND WESTERLY ONSHORE WINDS WILL CREATE
  A DANGEROUS NEAR SHORE ENVIRONMENT. PEOPLE VISITING AREA BEACHES
  SHOULD USE EXTRA CAUTION AND EXPECT RIP CURRENTS IN THE SURF
  ZONE. IN ADDITION MINOR COASTAL FLOODING WILL BE POSSIBLE MAINLY
  DURING THE PERIOD OF HIGH TIDE. BY THURSDAY MORNING THE HIGHEST
  SEAS WILL BE DECREASING AND IN ADDITION THE WINDS WILL TURN
  SOUTHERLY WHICH WILL KEEP BREAKING WAVE HEIGHTS BELOW 15 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
032 
WHUS46 KMTR 160607
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1007 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY FROM SONOMA COUNTY SOUTHWARD THROUGH
MONTEREY COUNTY ON WEDNESDAY...

CAZ006-505-509-529-530-161230-
/O.CON.KMTR.SU.Y.0002.110216T1500Z-110217T1000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1007 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
2 AM PST THURSDAY. 

* WAVES AND SURF: WAVE HEIGHTS WILL BUILD BETWEEN 14 AND 17 FEET 
  WITH BREAKING WAVES TO 20 FEET POSSIBLE ALONG AREA BEACHES. 

* TIMING: THE HIGHEST WAVES WILL BEGIN TO ARRIVE AROUND SUNRISE 
  WEDNESDAY...LEADING INTO THE MID-MORNING HIGH TIDE CYCLE. THE 
  SECOND HIGH TIDE WILL OCCUR JUST BEFORE MIDNIGHT. 

* IMPACTS: THE COMBINATION OF LARGE SWELLS IN EXCESS OF 15 
  FEET...HIGH TIDAL CYCLES AND WESTERLY ONSHORE WINDS WILL 
  CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. PEOPLE VISITING 
  AREA BEACHES SHOULD USE EXTRA CAUTION AND EXPECT RIP CURRENTS 
  IN THE SURF ZONE. IN ADDITION MINOR COASTAL FLOODING WILL BE 
  POSSIBLE MAINLY DURING THE PERIOD OF HIGH TIDE. BY THURSDAY 
  MORNING THE HIGHEST SEAS WILL BE DECREASING AND IN ADDITION 
  THE WINDS WILL TURN SOUTHERLY WHICH WILL KEEP BREAKING WAVE 
  HEIGHTS BELOW 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
298 
WHUS46 KMTR 161217
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
417 AM PST WED FEB 16 2011

...HIGH SURF ADVISORY FROM SONOMA COUNTY SOUTHWARD THROUGH
MONTEREY COUNTY ON WEDNESDAY...

CAZ006-505-509-529-530-170100-
/O.CON.KMTR.SU.Y.0002.110216T1500Z-110217T1000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
417 AM PST WED FEB 16 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY. 

* WAVES AND SURF: WAVE HEIGHTS WILL BUILD BETWEEN 14 AND 17 FEET 
  WITH BREAKING WAVES TO 20 FEET POSSIBLE ALONG AREA BEACHES. 

* TIMING: THE HIGHEST WAVES WILL BEGIN TO ARRIVE AROUND SUNRISE 
  WEDNESDAY...LEADING INTO THE MID-MORNING HIGH TIDE CYCLE. THE 
  SECOND HIGH TIDE WILL OCCUR JUST BEFORE MIDNIGHT. 

* IMPACTS: THE COMBINATION OF LARGE SWELLS IN EXCESS OF 15 
  FEET...HIGH TIDAL CYCLES AND WESTERLY ONSHORE WINDS WILL 
  CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. PEOPLE VISITING 
  AREA BEACHES SHOULD USE EXTRA CAUTION AND EXPECT RIP CURRENTS 
  IN THE SURF ZONE. IN ADDITION MINOR COASTAL FLOODING WILL BE 
  POSSIBLE MAINLY DURING THE PERIOD OF HIGH TIDE. BY THURSDAY 
  MORNING THE HIGHEST SEAS WILL BE DECREASING AND IN ADDITION 
  THE WINDS WILL TURN SOUTHERLY WHICH WILL KEEP BREAKING WAVE 
  HEIGHTS BELOW 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
031 
WHUS46 KMTR 161704
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
904 AM PST WED FEB 16 2011

...HIGH SURF ADVISORY FROM SONOMA COUNTY SOUTHWARD THROUGH
MONTEREY COUNTY ON WEDNESDAY...

CAZ006-505-509-529-530-170115-
/O.CON.KMTR.SU.Y.0002.000000T0000Z-110217T1000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
904 AM PST WED FEB 16 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY. 

* WAVES AND SURF: WAVE HEIGHTS WILL BUILD BETWEEN 14 AND 17 FEET 
  WITH BREAKING WAVES TO 20 FEET POSSIBLE ALONG AREA BEACHES. 

* TIMING: THE HIGHEST WAVES WILL BEGIN TO ARRIVE WEDNESDAY
  AFTERNOON. THE HIGH TIDE ASSOCIATED WITH THE KING TIDE WILL
  OCCUR AROUND 9:30 AM THIS MORNING AND PEAK NEAR 6.6 FEET.

* IMPACTS: THE COMBINATION OF LARGE SWELLS IN EXCESS OF 15 
  FEET...HIGH TIDAL CYCLES AND WESTERLY ONSHORE WINDS WILL 
  CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. PEOPLE VISITING 
  AREA BEACHES SHOULD USE EXTRA CAUTION AND EXPECT RIP CURRENTS 
  IN THE SURF ZONE. IN ADDITION MINOR COASTAL FLOODING WILL BE 
  POSSIBLE MAINLY DURING THE PERIOD OF HIGH TIDE. BY THURSDAY 
  MORNING THE HIGHEST SEAS WILL BE DECREASING AND IN ADDITION 
  THE WINDS WILL TURN SOUTHERLY WHICH WILL KEEP BREAKING WAVE 
  HEIGHTS BELOW 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
131 
WHUS46 KMTR 162145
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
145 PM PST WED FEB 16 2011

CAZ006-505-509-529-530-162245-
/O.CAN.KMTR.SU.Y.0002.000000T0000Z-110217T1000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
145 PM PST WED FEB 16 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED
THE HIGH SURF ADVISORY.

BREAKING WAVES IN THE SURF ZONE ARE COMING IN LOWER THAN
ORIGINALLY FORECAST AND ARE GENERALLY BELOW 15 FEET. THEREFORE 
THE HIGH SURF ADVISORY HAS BEEN CANCELLED.

HOWEVER RESIDENTS VISITING THE BEACHES TODAY AND THURSDAY SHOULD
CONTINUE TO USE EXTRA CAUTION AS HIGH TIDES AND ABOVE NORMAL SEAS
WILL CONTINUE TO CREATE DANGEROUS SURF CONDITIONS IN THE NEAR
SHORE ENVIRONMENT.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 15, 5:00 PM PST, 41 minutes earlier.

Area forecast discussion, Feb 15, 5:00 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
500 PM PST TUE FEB 15 2011

.DISCUSSION...AS OF 5:00 PM TUESDAY...PER RECENT CHECK ON AREA WIND
OBS WE ARE ISSUING A HIGH WIND ADVISORY FOR THE EVENING FOR BAY AREA
COUNTIES EXCLUDING SANTA CLARA VALLEY. THE WIND ADVISORY WILL INCLUDE
SANTA CRUZ COUNTY. GUIDANCE AND MODEL DATA SUPPORT A CONTINUATION OF
WIND ADVISORY WINDS THROUGH 1 AM EARLY WEDNESDAY MORNING. POST COLD
FRONTAL WINDS ARE EXPECTED TO TREND DOWNWARD AFTER 1 AM WED BUT A FEW
AREAS OF GUSTY WINDS ARE STILL POSSIBLE VERY LATE TONIGHT AND
SATURDAY.

PREVIOUS DISCUSSION...LOCAL RADARS INDICATE LIGHT TO MODERATE
PRECIPITATION THROUGH MARIN COUNTY NORTHWARD.  RAIN WILL CONTINUE TO
SPREAD SOUTHWARD THROUGH THE EVENING AND OVERNIGHT HOURS...REACHING
THE SAN FRANCISCO BAY NEAR SUNSET.  MUCH OF THE PRECIPITATION IS NOT
EXPECTED TO REACH THE MONTEREY BAY REGION UNTIL WELL INTO THE
OVERNIGHT HOURS.  PRECIPITATION AMOUNTS OVER THE NEXT 24 HOURS WILL
RUN BETWEEN 1 TO 2 INCHES OVER THE NORTH AND EAST BAY AS WELL AS
HIGHER ELEVATIONS...WITH ISOLATED AMOUNTS NEAR 3 INCHES. THE REST OF
THE REGION WILL SEE ACCUMULATIONS BETWEEN ONE HALF INCH AND 1 INCH.

IN ADDITION TO THE RAIN...BREEZY CONDITIONS WILL BE PRESENT OVER
MUCH OF THE REGION THROUGH THE OVERNIGHT HOURS.  CURRENT
OBSERVATIONS SHOW WIND GUSTS NEAR 40 MPH FROM THE SAN FRANCISCO BAY
NORTHWARD.  THE NAM AND LOCAL WRF SHOW THE STRONGER WINDS SHIFTING
SOUTH OVERNIGHT...AS A COLD FRONT MOVES SOUTHEAST THROUGH THE AREA.

TEMPERATURES ARE RUNNING A FEW DEGREES WARMER COMPARED TO THIS
TIME YESTERDAY.  THE WARM SPOT OF THE DAY IS SALINAS...WITH A
READING OF 66 DEGREES.  DAYTIME HIGH TEMPERATURES ARE NEAR NORMAL
FOR THE MIDDLE OF FEBRUARY...BUT ARE EXPECTED TO BE COOLER THROUGH
THE REST OF THE WORK WEEK.  THE COOLEST DAY WILL BE TOMORROW...AS
FORECAST HIGH TEMPERATURES ARE IN THE LOW TO MID 50S...WHICH IS
AROUND 5 DEGREES BELOW NORMAL.  ALL SHORT AND MEDIUM RANGE MODELS ARE
INDICATING THAT 850 MB TEMPERATURES WILL FALL NEARLY 10 DEGREES C
OVER THE NEXT 24 HOURS.  THE COOLER TEMPERATURES WILL ALLOW FOR SNOW
LEVELS TO FALL BETWEEN 2500 AND 3000 FEET...CREATING A CHANCE FOR
LIGHT SNOW ACCUMULATION OVER THE HIGHEST PEAKS.

ALONG WITH THE RAIN CHANCES THROUGH THE WEEK...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THE FORECAST AREA.  CAPE
VALUES TOMORROW AFTERNOON ARE FORECAST TO BE IN THE 200 TO 300
RANGE...ALONG WITH SLIGHTLY NEGATIVE LI VALUES...THERE WILL BE A
DECENT CHANCE FOR SMALL HAIL AND A RUMBLE OF THUNDER. THIS FITS WELL
WITH THE SPC CONVECTION OUTLOOK FOR DAY TWO AND OUR SURROUNDING
NEIGHBORS.

UNSETTLED WEATHER WILL CONTINUE THROUGH THE FORECAST...AS A SERIES
OF SHORTWAVE TROUGHS APPROACH THE REGION FROM THE GULF OF ALASKA.
THE FIRST WILL COME LATE WEDNESDAY INTO THURSDAY MORNING BRINGING THE
NEXT ROUND OF SHOWERS.  THERE WILL BE A SHORT BREAK THURSDAY INTO
FRIDAY...BEFORE THE NEXT WAVE APPROACHES THE REGION.  MOST MODELS ARE
IN AGREEMENT ABOUT THIS SERIES OF SHORTWAVES...SO CONFIDENCE IS
RELATIVELY HIGH. BY SATURDAY THERE ARE SUBTLE DIFFERENCES BETWEEN THE
GFS AND ECMWF AND ONLY A CHANCE TO SLIGHT CHANCE OF SHOWERS WAS ADDED
TO ACCOUNT FOR THE UNCERTAINTY.

&&

.AVIATION...AS OF 4:07 PM TUESDAY...THE LATEST VISIBLE SATELLITE
IMAGE IS SHOWING A COLD FRONT PUSHING TOWARD THE TERMINALS THIS
EVENING. KMUX IS INDICATING RAIN AND LIGHT SHOWERS OVER MARIN AND
SONOMA COUNTIES SPREADING SOUTH. STRONG SOUTHERLY WINDS ARE
EXPECTED AHEAD OF THE FRONT WHICH WILL DIMINISH AND BECOME WEST
SOUTH WEST LATE TONIGHT BEHIND THE FRONT. THE PARENT LOW PRESSURE
SYSTEM WILL SLIDE OVER THE FORECAST AREA TOMORROW BRING A SLIGHT
CHANCE OF THUNDER TO THE TERMINALS BY THE AFTERNOON HOURS.

VICINITY OF KSFO...MVFR CIGS AND LIGHT RAIN WILL IMPACT THE
TERMINALS BY 0600Z. SOUTHERLY WINDS 20 TO 25 KT GUSTING TO 30 KT
WILL PREVAIL WITH PERIODS OF SOUTHERLY WINDS UP TO 35 KT GUSTING TO
40 KT. WINDS WILL BECOME WEST SOUTHWEST AFTER MIDNIGHT AND RANGE
FROM 15 TO 20 KT.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY AREA TERMINALS...MVFR CIGS AND LIGHT RAIN WILL MOVE
INTO THE AREA BY MIDNIGHT. SOUTHERLY WINDS WILL RANGE FROM 10 TO 15
KT WITH GUSTS TO 20KT. WINDS WILL BECOME WEST BY 1800Z WITH A
SHOWER IN THE VICINITY OF THE TERMINALS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS 0-60 NM
            SCA...ROUGH BAR FOR THE SAN FRANCISCO BAR
            SCA...SAN FRANCISCO BAY

&&

PUBLIC FORECAST: RILEY/MM/CANEPA
AVIATION/MARINE: LARRY
Hazardous weather outlook, Feb 15, 3:09 PM PST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
309 PM PST TUE FEB 15 2011

CAZ006-505-509-529-530-161315-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
309 PM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AREA FROM POINT
ARENA TO POINT PIEDRAS BLANCAS.

.DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT

GUSTY CONDITIONS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS A
FRONTAL BOUNDARY WILL GRADUALLY MOVE THROUGH THE AREA. WINDS OF 20
TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LARGE NORTHWEST SWELLS ARE FORECAST TO ARRIVE ALONG THE COAST
WEDNESDAY. A SWELL OF 10 TO 13 WILL COINCIDE WITH HIGH ASTRONOMICAL
TIDES OF 6.6 FEET NEAR SAN FRANCISCO AT 9:23 AM MAY RESULT IN
SOME LARGE BREAKERS ALONG THE BEACHES. PERSONS GOING TO THE BEACH
ON WEDNESDAY ARE ADVISED TO USE EXTRA CAUTION. IN ADDITION...MINOR
COASTAL FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-511-512-517-518-161315-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
309 PM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HIGHER ELEVATIONS AROUND THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT

GUSTY CONDITIONS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS A
FRONTAL BOUNDARY WILL GRADUALLY MOVE THROUGH THE AREA. WINDS OF 20
TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL ENTER THE REGION BEHIND A FRONTAL SYSTEM
WEDNESDAY. AS A RESULT...SNOW LEVELS WILL DROP TO 2500-3500 FEET
WEDNESDAY THROUGH THE WEEKEND. MINOR SNOW ACCUMULATIONS WILL BE
POSSIBLE OVER THE HIGHEST PEAKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 5:22 PM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more8 hr

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.